Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Lubbock, TX

April 26, 2011Cottle County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 26, 2011, 3:27 PM CDT for Cottle County, Motley County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 3:27 PM CDT (20:27 UTC)
Expired
Apr 26, 2011, 3:54 PM CDT
In force
27 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Cottle County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 133 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WUUS54 KLUB 262027
SVRLUB
TXC101-345-262115-
/O.NEW.KLUB.SV.W.0014.110426T2027Z-110426T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 415 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF DELWIN...OR 17 MILES SOUTHEAST OF MATADOR...AND
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PADUCAH...      
  CHALK AND SWEARINGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3385 10071 3422 10064 3422 10005 3385 10005
TIME...MOT...LOC 2026Z 258DEG 26KT 3385 10058

$$

JDV
1 follow-up statement
547 
WWUS54 KLUB 262054
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT TUE APR 26 2011

TXC101-345-262103-
/O.CAN.KLUB.SV.W.0014.000000T0000Z-110426T2115Z/
MOTLEY TX-COTTLE TX-
354 PM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR COTTLE AND EASTERN MOTLEY
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
LUBBOCK AT 8067451290.

LAT...LON 3385 10071 3422 10064 3422 10005 3385 10005
TIME...MOT...LOC 2053Z 258DEG 26KT 3388 10035

$$

JDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:38 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 26, 12:38 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1238 PM CDT TUE APR 26 2011

.UPDATE...
NO CHANGES TO THE GRIDS ATTM. WEST WINDS BEGINNING TO INCREASE ON
THE CAPROCK AND AS STRONGER WINDS ALOFT ROTATE ACROSS THE FCST
AREA EXPECT PEAK WIND SPEEDS BETWEEN 21Z AND 00Z. STILL A
POSSIBILITY OF MEETING HIGH WIND CRITERIA IN THE NW BUT CONFIDENCE
STILL RATHER LOW. CHILDRESS AREA MAY NOT SEE AN INCREASE IN WINDS
UNTIL THE COLD FRONT CAN MOVE THROUGH AS A WEAK BOUNDARY MAY NOT
GET SHUNTED TO THE EAST OF THE AREA LATE IN THE DAY. MEANWHILE
SLIGHT CHANCE OF POPS CONTINUES TO LOOK VALID ACROSS THE NRN ZONES
AS STRONG JET ALOFT WORKS ON MID LEVEL MOISTURE AND INSTABILITY.
NOT MUCH RAIN LIKELY TO REACH GROUND WITH WINDS /STRONGER THAN
WHAT WILL BE SEEN WITH GRADIENT WINDS/ POSSIBLE WITH ANY STORMS.

&&

.AVIATION...
WINDS BEGINNING TO PICK UP AT KLBB AND WILL CONTINUE TO INCREASE
EARLY THIS AFTN. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY
EVENING AND LIKELY HAVE GUSTY NW WINDS BEHIND IT FOR A PERIOD.
KCDS MORE PROBLEMATIC AS SFC LOW IN THAT AREA MAY KEEP WINDS FROM
PICKING UP MUCH UNTIL THE FRONT MOVES THROUGH IN THE EARLY
EVENING. KCDS COULD BECOME GUSTY AGAIN AFTER SUNRISE AS STRONGER
WINDS ALOFT MIX DOWN TO THE SFC.

&&

.PREV DISCUSSION... /ISSUED 644 AM CDT TUE APR 26 2011/

UPDATE...
JUST AN ADDENDUM TO THE PREV DISCUSSION REGARDING MODEL TRENDS
THAT NOW SUGGEST THAT WINDS MIGHT MEET HIGH WIND CRITERIA ACROSS
THE WESTERN AND NORTHERN SOUTH PLAINS FROM LATE AFTERNOON THROUGH
EARLY EVENING...APPROX FROM 4 PM TO 7 PM...WHEN SUSTAINED WIND
SPEEDS MAY REACH 40 MPH AND SEVERE GUSTS MAY BECOME MORE
WIDESPREAD. THE WIND ADVISORY COULD BE UPGRADED LATER TODAY FOR A
PORTION OF THIS AREA. THERE ARE ALSO SOME HINTS THAT PRECIP CHANCES
MAY ALSO NEED TO BE EXTENDED SLIGHTLY FARTHER SOUTH INTO THE NRN
SPLNS LATER THIS AFTERNOON.

AVIATION...
THE MAIN AVIATION CONCERN WILL BE STRONG WINDS AND BLOWING DUST
ON THE CAPROCK/VICINITY OF KLBB THAT WILL LIKELY REQUIRE AN
AIRPORT WEATHER WARNING AND ALSO PRODUCE SOME VSBY RESTRICTIONS.
IN ADDITION...THERE IS A SLIGHT CHANCE OF TSRA AT KCDS...THE MAIN
CONCERN WITH THIS ACTIVITY WILL BE THE POTENTIAL FOR STRONG TSTM
OUTFLOW WINDS. WIND SPEEDS WILL RAMP UP AT KLBB LATE IN THE
MORNING...BUT NOT PEAK UNTIL LATE AFTERNOON OR EARLY EVENING. THE
WIND MAY REMAIN RELATIVELY LIGHT AT KCDS UNTIL LATE AFTERNOON. GUSTY
WINDS WILL CONTINUE WELL INTO THE EVENING ALONG A NW WIND
SHIFT...AND REMAIN BREEZY EVEN AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 26 2011/

SHORT TERM...
ANOTHER BOUT OF STRONG WINDS AND EXTREME FIRE DANGER TODAY...

AT 3 AM...THE WX AT THE SFC WAS DECEPTIVELY QUIET ACROSS THE FA AS
LIGHT E-NE WINDS AND MODEST MOISTURE ADVECTION WERE IN PLACE IN THE
WAKE OF LAST NIGHT/S FRONT. ALOFT...IT WAS A BIT OF A DIFFERENT
STORY AS A NOSE OF A STRONG ULJ WAS ALREADY ADVANCING INTO
WTX...WITH 90+ KTS AT 300 MB. KLBB AND KAMA RADARS SHOWED SOME SWIFT
MOVING HIGH-BASED /LIKELY VIRGA/ SHOWERS MOVING ACROSS THE TX
PANHANDLE IN THE LEFT-EXIT REGION OF THE JET. WV IMAGERY/PV ANALYSIS
SHOWS THE JET CORE EXTENDS S-NW TO THE PACIFIC NW...WHILE ONE
DISTINCT MID-LVL SHORTWAVE WAS LOCATED AROUND THE 4-CORNERS REGION.

THE MID-LVL /700-500MB/ JET MAX IS NOT EXPECTED TO ARRIVE UNTIL LATER
THIS AFTERNOON BUT WE EXPECT WIND SPEEDS WILL BE INCREASING ACROSS
THE SW PANHANDLE AND WRN SPLNS IN THE MORNING AS THE SHALLOW
MOISTURE QUICKLY MIXES OUT. WIND SPEEDS WON/T PEAK UNTIL LATE
AFTERNOON WHEN DEEP MIXING UP TO AT LEAST 600 MB IS ABLE TO BEGIN TO
TAP INTO THE INCREASING MID-LVL WINDS...OF WHICH THE CORE SHOULD
PASS RIGHT ACROSS OUR FA THIS EVENING. WIND SPEEDS SHOULD BECOME
SUSTAINED AROUND 30 TO 35 MPH ACROSS MUCH OF THE CAPROCK WITH A FEW
SVR GUSTS POSSIBLE. WE HAVE ISSUED A WIND ADVISORY FOR THE WHOLE
AREA OUTSIDE THE ERN ROLLING PLAINS AND AREAS OF BLOWING DUST
REDUCING VISIBILITIES TO AROUND 3 MILES OR LESS ARE ALSO EXPECTED ON
THE CAPROCK. TEMPERATURES WILL BE A LITTLE TRICKY...AS COLD
ADVECTION WILL BEGIN TO WORK INTO THE NW ZONES...AND DOWNSLOPE
WARMING WILL LIKELY PUSH TEMPS UP IN THE SOUTH...AT THIS TIME WE ARE
EXPECTING HIGHS TO RANGE FROM THE MIDDLE 70S IN THE NW TO NEAR 90 IN
THE SOUTH. THE RAPIDLY DRYING AIRMASS WILL SUPPORT THE DEVELOPMENT
OF EXTREMELY CRITICAL FIRE CONDITIONS THIS AFTERNOON...SEE FIRE WX
DISCUSSION BELOW.

IN ADDITION...AS THAT SHORTWAVE APPROACHES THE REGION LATE IN THE
AFTERNOON WE EXPECT SYNOPTIC-SCALE LIFT TO SPREAD OUT OF SRN
COLO/NRN NM ACROSS THE PANHANDLES. FCST SNDGS IN THE AFTERNOON SHOW
MLCAPE VALUES RUNNING FROM AROUND 100 J/KG IN THE CENTRAL SPLNS TO
ABOUT 1000 J/KG IN THE EASTERN PANHANDLE...WITH CINH GOING TO ZERO.
MUCH OF THE MESOSCALE GUIDANCE SHOWS TSTM ACTIVITY ENHANCING IN THE
VICINITY OF THE SFC LOW LOCATED IN THE CENTRAL PANHANDLES WITH SOME
QPF BRUSHING OUR COUNTIES OF THE FAR SE PANHANDLE AND NRN ROLLING
PLAINS. WE HAVE CONTINUED THE SLGT CHC MENTION FOR THESE AREAS FROM
LATE AFTERNOON THROUGH THE EVENING. ALTHOUGH CAPE WILL BE
LIMITED...ANY STORMS WILL BE CAPABLE OF PRODUCING STRONG/SVR WIND
GUSTS WITHIN THEIR DOWNDRAFTS. AT THIS TIME WE EXPECT ACTIVITY IN
OUR AREA TO BE ISOLATED.

FORTUNATELY...IT APPEARS THAT THE TIMING OF THE STRONGEST WIND
SPEEDS ALOFT AND STRONG DOWNWARD FORCING WILL NOT ARRIVE UNTIL AFTER
DARK...WHEN MIXING WILL DIMINISH. HOWEVER...WE WILL HAVE A COLD
FRONT WORKING THROUGH THE AREA AS WELL...INCREASING THE PRESSURE
GRADIENT AND LIKELY KEEPING THE ATMOSPHERE SUFFICIENTLY MIXED FOR
WINDY CONDITIONS TO CONTINUE THROUGH AT LEAST 9 PM OR SO.

LONG TERM...
UNFORTUNATELY...THE MAIN FOCUS IN THE EXTENDED MAY CONTINUE TO BE ON
FIRE WEATHER CONCERNS. THE SHORTWAVE TROUGH THAT WILL BRING THE WIND
AND CRITICAL FIRE WEATHER TODAY WILL BE PULLING AWAY FROM THE AREA
ON WEDNESDAY. STILL...A TIGHT PRESSURE/HEIGHT GRADIENT WILL KEEP
WINDS BREEZY THROUGH THE MORNING HOURS BEFORE THE GRADIENT BEGIN TO
RELAX AND WINDS RESPOND ACCORDINGLY DURING THE AFTERNOON. WE
COULD EVEN SEE A FEW SHOWERS TRY TO SKIRT OUR NE MOST ZONES EARLY
IN THE DAY WEDNESDAY AS THE LER OF A STRONG JET LINGERS
NEARBY...BUT BEST LIFT SHOULD RESIDE NE OF THE AREA. TEMPERATURES
WILL BE COOLER AS SFC RIDGING BUILDS INTO THE AREA...WITH HIGHS
AROUND 5 DEGREES BELOW LATE APRIL AVERAGES. BY WEDNESDAY NIGHT WINDS
WILL REALLY DROP OFF...YIELDING A COLD START TO THURSDAY...WITH NW
ZONES DIPPING WELL INTO THE 30S.

A PROGRESSIVE UPPER RIDGE WILL QUICKLY FOLLOW ON THURSDAY IN ADVANCE
OF THE NEXT STORM SYSTEM THAT WILL LIFT INTO THE NORTHERN PLAINS
LATE THIS WEEK AND INTO THE WEEKEND. THIS PATTERN WILL YIELD SFC
TROUGHING IN THE LEE OF THE ROCKIES AND A RETURN TO WARMER AND
WINDIER WEATHER FOR LATE WEEK. AFTER A FAIRLY PLEASANT DAY
THURSDAY...WINDS SHOULD BEGIN TO ESCALATE /ALONG WITH THE FIRE
DANGER/ AS A SFC LOW DEEPENS ACROSS THE CENTRAL HIGH PLAINS FRIDAY.
ADDITIONALLY...THE DOWNSLOPING SOUTHWESTERLY WINDS WILL PUSH
TEMPERATURES INTO THE 90S FOR MUCH OF THE AREA.

THE PRIMARY UPPER LEVEL LOW ACROSS THE UPPER MIDWEST WILL THEN LEAVE
IN ITS WAKE SOME FORM OF DEPRESSED HEIGHTS ACROSS THE WESTERN CONUS
ON THROUGH THE WEEKEND...PERHAPS INTO EARLY NEXT WEEK. THE EJECTION
OF THE INITIAL UPPER LOW WILL SEND A COLD FRONT INTO THE SOUTHERN
PLAINS...WITH THE LATEST PROJECTIONS STALLING THE FRONT FROM NW TO
SE ACROSS THE CWA SATURDAY /AS THE AIRMASS MOVES UNDER INCREASING
SW FLOW ALOFT/. THIS STATIONARY FRONT WILL THEN REGAIN ITS
SOUTHWARD MOMENTUM ON SUNDAY AS THE MEAN UPPER TROUGH EDGES
EASTWARD AND THE PRIMARY LOW LIFTS INTO SOUTH-CENTRAL CANADA.
ATTM...IT APPEARS THE BETTER LOW-LEVEL MOISTURE /AND PRECIPITATION
CHANCES/ WILL AGAIN BE DISPLACED TO THE SOUTHEAST OF THE AREA THIS
WEEKEND. HIGHS BY SUNDAY...BEHIND THE FRONT...MAY ONLY MAKE IT
INTO THE 60S...BEFORE A WARMING TREND ENSUES NEXT WEEK. EVENTUALLY
WE COULD FINALLY SEE DECENT RETURN MOISTURE PUMP UP INTO WEST
TEXAS TOWARD THE MIDDLE OF NEXT WEEK...IF THE 00Z GFS SOLUTION
COMES TO FRUITION...BUT THE 00Z ECMWF IS NOT SO OPTIMISTIC. HAVE
KEPT THE EXTENDED FORECAST DRY FOR NOW.

FIRE WEATHER...
EXTREMELY CRITICAL FIRE WX CONDITIONS ARE EXPECTED ACROSS MUCH OF
THE AREA TODAY. VERY GOOD/EXCELLENT RH RECOVERIES THIS MORNING WILL
BE NEGATED WITHIN THE FIRST 1-3 HOURS OF MIXING THIS MORNING. OF
COURSE THE FUELS REMAIN CRITICALLY DRY WITH LITTLE IF ANY MOISTURE
THE PAST 6 MONTHS. WIND SPEEDS WILL BE SOMEWHAT SLOWER TO INCREASE
THIS MORNING THAN MONDAY...BUT ONCE THE STRONG WINDS DEVELOP THEY
ARE EXPECTED TO LAST WELL INTO THE EVENING. THIS DELAY WILL LIKELY
KEEP THE FAR SE PANHANDLE AND NRN ROLLING PLAINS FROM REACHING
CRITICAL CONDITIONS UNTIL PERHAPS LATE IN THE DAY...AND THEIR
DURATION WILL BE LIMITED BY A COLD FRONT MOVING THROUGH THIS
EVENING. THUS CHILDRESS...HALL AND COTTLE COUNTIES ARE NOT IN THE
WARNING. SLIGHTLY COOLER TEMPERATURES WILL BE FOUND ACROSS THE NRN
AREAS...WHILE SOUTHERN AREAS WILL SEE TEMPS WELL ABOVE NORMAL...THUS
THE WORST CONDITIONS WILL LIKELY RESIDE ACROSS THE SW AND
SOUTH-CENTRAL SPLNS BY MIDDAY...THEN SHIFT EASTWARD OVER THE SRN
ROLLING PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING. A
NORTHWESTERLY WIND SHIFT WILLMOVE THROUGH THIS EVENING...ALTHOUGH
THE CHANGE IN WIND DIRECTION WILL NOT BE DRAMATIC...IT WILL LIKELY
BE ACCOMPANYING BY A TEMPORARY INCREASE IN WIND SPEEDS/GUSTINESS.

COOLER AIR WILL POUR INTO THE AREA ON WEDNESDAY BEHIND TONIGHT/S
COLD FRONT...BUT GUSTY WINDS AND DRY CONDITIONS WILL KEEP THE FIRE
DANGER ELEVATED. HOWEVER...THE WINDS SHOULD BE ON THE DECREASE
DURING THE AFTERNOON HOURS AND OUT OF PHASE WITH THE LOWEST
HUMIDITIES. RELATIVELY DRY AIR WILL REMAIN IN PLACE ON
THURSDAY...BUT WINDS WILL BE FAIRLY LIGHT AS THEY SWING BACK AROUND
TO THE SOUTH. BY FRIDAY...CRITICAL CONDITIONS WILL AGAIN BE POSSIBLE
OVER MUCH OF THE SOUTH PLAINS AS A DRYLINE SHARPENS ACROSS THE
ROLLING PLAINS AND GUSTY AND HOT SOUTHWESTERLY WINDS DEVELOP TO THE
WEST OF THE DRYLINE. ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
MAY LINGER INTO SATURDAY ACROSS WESTERN PORTIONS OF THE
AREA...THOUGH A COLD FRONT DIPPING IN FROM THE NORTH WILL COMPLICATE
THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        75  38  67  37  78 /  10  10   0   0   0
TULIA         76  41  69  38  78 /  10  10   0   0   0
PLAINVIEW     79  42  71  39  79 /  10  10   0   0   0
LEVELLAND     81  42  72  39  83 /   0   0   0   0   0
LUBBOCK       81  45  72  42  82 /  10   0   0   0   0
DENVER CITY   85  43  73  39  85 /   0   0   0   0   0
BROWNFIELD    85  46  74  41  84 /   0   0   0   0   0
CHILDRESS     78  48  72  43  80 /  20  20  10   0   0
SPUR          85  48  76  42  83 /  10  10   0   0   0
ASPERMONT     88  51  78  46  83 /  10  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>024-027>031-033>044.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>024-027>031-033>037-039>043.

&&

07
Hazardous weather outlook, Apr 26, 11:20 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1120 AM CDT TUE APR 26 2011

TXZ021>044-271630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1120 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MOST
OF THE AREA TODAY AS STRONG WESTERLY WINDS COMBINE WITH VERY DRY AIR
AND NEAR RECORD FUEL DRYNESS. A RED FLAG WARNING IS IN EFFECT FOR
THE ENTIRE CAPROCK AND MOST OF THE ROLLING PLAINS FROM NOON UNTIL 11
PM.

NON PRECIPITATION

WESTERLY WINDS SUSTAINED AT 30 TO 35 MPH ALONG WITH GUSTS TO NEAR 55
MPH WILL DEVELOP ACROSS MUCH OF THE CAPROCK THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING. A WIND ADVISORY FOR THE CAPROCK AND
WESTERN ROLLING PLAINS IS IN EFFECT FROM NOON UNTIL 10 PM. THESE STRONG
WINDS WILL PRODUCE AREAS OF BLOWING DUST ON THE CAPROCK.

CONVECTIVE

THERE IS A SLIGHT CHANCE OF HIGH-BASED THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND
NORTHERN ROLLING PLAINS. ISOLATED SEVERE WIND GUSTS ARE POSSIBLE IN
THE VICINITY OF ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE WEDNESDAY. A
RETURN TO HOT...DRY AND WINDY CONDITIONS MAY RESULT IN CRITICAL
FIRE WEATHER CONDITIONS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR CALL 911 TO REPORT ANY WILDFIRES.
ADDITIONALLY...PLEASE RELAY REPORTS OF WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Apr 26, 2:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
239 PM CDT TUE APR 26 2011

TXZ024>026-030>032-262030-
BRISCOE-CHILDRESS-COTTLE-FLOYD-HALL-MOTLEY-
239 PM CDT TUE APR 26 2011

...STRONG THUNDERSTORM OVER
FLOYD...COTTLE...MOTLEY...HALL...CHILDRESS AND BRISCOE COUNTIES...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COMPLEX OF VIRGA SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
HALL...MOTLEY AND FLOYD COUNTIES...MOVING EAST AT 35 MPH.

WINDS UP TO 55 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THIS COMPLEX.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Apr 26, 3:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
314 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             NORTHFIELD              34.29N 100.60W
04/26/2011  E1.00 INCH       MOTLEY             TX   PUBLIC

&&

EVENT NUMBER LUB1100100

JWJ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:24 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more25 hr
Apr 26, 6:07 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.